MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Catalog Number 1012582-19
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Ventricular Fibrillation (2130)
Date of Event 03/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional graftmaster devices referenced are filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that the procedure was to treat a perforation in the left main to proximal left anterior descending (lad) coronary arteries.The 4.0x19 mm graftmaster covered stent was implanted in the ostial lad, a 3.5x19 mm graftmaster was implanted in the left main coronary artery and a 2.8x19 mm graftmaster was implanted in the proximal lad.Reportedly, the devices were implanted without issue but the perforation was not sealed.The patient developed multiple episodes of ventricular fibrillation, cardiopulmonary resuscitation (cpr) was performed, and the patient was shocked and medication given.However, the patient reportedly expired due to ventricular fibrillation and uncontrolled perforation.In the physician's opinion, the patients health was declining towards death prior to use of the graftmaster devices and the graftmaster devices did not cause or contribute to the patient death.Although requested, very few details were received therefore the relationship, if any, of the graftmaster devices to the reported patient effects are unknown.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Lhr (lot history record) and exception reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other incidents from this lot.The reported patient effect of ventricular fibrillation is listed in the graftmaster rx coronary stent graft system, instructions for use, as a known patient effect that may be associated with use of a coronary stent in native coronary arteries.The investigation was unable to determine a conclusive cause for the reported failure to seal; however, the subsequent treatment appears to be related to the operational context of the procedure.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Additional Manufacturer Narrative
N/a.
 
Event or Problem Description
It was reported that the procedure was to treat a perforation in the left main to proximal left anterior descending (lad) coronary arteries.The 4.0x19 mm graftmaster covered stent was implanted in the ostial lad, a 3.5x19 mm graftmaster was implanted in the left main coronary artery and a 2.8x19 mm graftmaster was implanted in the proximal lad.Reportedly, the devices were implanted without issue but the perforation was not sealed.The patient developed multiple episodes of ventricular fibrillation, cardiopulmonary resuscitation (cpr) was performed, and the patient was shocked and medication given.However, the patient reportedly expired due to ventricular fibrillation and uncontrolled perforation.In the physician's opinion, the patients health was declining towards death prior to use of the graftmaster devices and the graftmaster devices did not cause or contribute to the patient death.Although requested, very few details were received; therefore, the relationship, if any, of the graftmaster devices to the reported patient effects are unknown.Subsequent to the initially filed reports, it was reported that the 4.0x19 mm graftmaster was implanted at 15 atmospheres (atm), the 3.5x19 mm graftmaster was implanted at 20 atm and the 2.8x19 mm graftmaster was implanted at 16 atm.No additional information was provided.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19006831
Report Number2024168-2024-03916
Device Sequence Number18496901
Product Code MAF
UDI-Device Identifier08717648176456
UDI-Public(01)08717648176456(17)240831(10)2092841
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number1012582-19
Device Lot Number2092841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer04/03/2024
04/17/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date04/12/2024
04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale
Patient Weight53 KG